Mississippi, 2011

Damaging Winds in Mississippi, November 22, 2011

November 22, 2011 · NWS JAN · 11 events in 8 counties and zones

A line of severe storms ahead of a strong cold front pushed through portions of Central Mississippi from late morning through the early afternoon hours. The high winds associated with the line of storms produced damage mainly in the form of blown down trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$755,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A line of severe storms ahead of a strong cold front pushed through portions of Central Mississippi from late morning through the early afternoon hours. The high winds associated with the line of storms produced damage mainly in the form of blown down trees and power lines. A couple homes were damaged as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 22, 10:42 AM CST, 33 minutes earlier.

Area forecast discussion, Nov 22, 10:42 AM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CST TUE NOV 22 2011

.UPDATE...MAIN BAND OF RAIN/EMBEDDED TSRA APPROACHING THE NATCHEZ
TRACE CORRIDOR EVEN THOUGH COLD FRONT STILL LAGGING ALONG A KLIT-
KELD-KIAH LINE. GUSTY WINDS ALONG SHORT LINE SEGMENTS WILL CONTINUE
WITH THE ONSET OF THE LEADING EDGE OF RAIN...MLCAPES PROGGED TO REACH
AS HIGH AS 1200J/KG 1-4PM OVER SERN MS SO A FEW SEVERE STORMS STILL
POSSIBLE HOWEVER ALREADY VEERING LOW LEVEL WINDS MAY BE SHORT-
CHANGING THE POTENTIAL A BIT. WATER VAPOR IMAGES SHOW A DECENT
SHORTWAVE CROSSING THE SABINE RIVER VALLEY AND THIS SHOULD KEEP BEST
STORMS ACROSS OUR HIGHWAY 84 CORRIDOR THROUGH THE AFTERNOON HOURS
AND DEPARTING ERN MS BY 02-04Z THIS EVENING. BASICALLY...WE STILL
HAVE A LOW-END RISK FOR SEVERE STORMS FOR LOCATIONS SE OF NATCHEZ
TRACE PARKWAY. HEAVY RAINS OF 1-2 INCHES LIKELY WITH THIS SYSTEM SO
EVERYONE SHOULD BENEFIT WITH SOME QPF. IN ADDITION...A MINOR WAKE-
LOW DRIVEN WIND EVENT APPEARS TO BE DEVELOPING OVER THE DELTA REGION
WITH SE WINDS 30-40MPH AT KGLH PAST HOUR. WILL HAVE TO MONITOR THOSE
AREAS CLOSELY FOR ANY FURTHER STRENGTHENING.

HAVE LOWERED MAX TEMPS OVER THE DELTA AND PROGRESSED THE RAIN-COOLED
AIR A BIT FASTER TOWARD THE CENTRAL PORTIONS OF THE CWFA. UPDATES
SHOULD BE POSTED./40/

&&

.AVIATION...EASTWARD ADVANCING LINE OF SHWRS/TSTMS IS GENERALLY
ALONG THE NATCHEZ TRACE PKWY ATTM...AND IS EXPECTED TO BE COMPLETELY
OUT OF MS BY EARLY EVENING. CAUTION IS STRONGLY ADVISED INVOF OF THE
LINE WHERE STRONG TURB/LLWS CAN BE EXPECTED. CONDS WILL VARY BETWEEN
MVFR/IFR AHEAD OF THE LINE...TRANSITIONING TO RAIN AND REMAINING
MVFR/VFR BEHIND THE LINE. THIS EVENING/OVRNGT...MVFR CONDS WILL
LIKELY PREVAIL AT LEAST THRU 03Z BEFORE IFR CIGS BECOME AN ISSUE THRU
14Z TOMORROW MORNING. SFC WINDS WILL REMAIN OUT OF THE S/SE UNTIL THE
COLD FRONT PASSES WHEN NE WINDS ARE XPCTD. /BK/

&&

PREVIOUSLY FOR TONIGHT...NWLY SURFACE FLOW DEVELOPS ACROSS THE
FORECAST AREA BY MIDNIGHT WITH MOST RAINFALL ENDED BY THEN. HEALTHY
COLD AIR ADVECTION DEVELOPS IN THE WAKE OF THE SURFACE TROUGH FOR
COOLER AND NOTICEABLY LESS HUMID CONDITIONS WEDNESDAY. SURFACE
RIDGING BUILDS IN WEDNESDAY AND SUNNY SKIES PREVAIL.

INCREASED POPS OVER MAV MOS FOR TODAY AND IN THE SE FOR TONIGHT.
ALSO LOWERED HIGHS FOR EXTREME NWRN ZONES TODAY IN LIGHT OF A
DEVELOPING RAIN SHIELD. FOLLOWED SLIGHTLY WARMER MET MOS FOR TONIGHT
FOR CENTRAL/SERN ZONES./03/

LONG TERM...THANKSGIVING DAY THROUGH TUESDAY...CONDITIONS LOOK
RATHER PLEASANT FOR THANKSGIVING FESTIVITIES AS SHORTWAVE RIDGING IN
THE MID LEVELS WILL MOVE INTO THE REGION AND HIGH PRESSURE WILL
REMAIN AT THE SURFACE. DRY...SUNNY...AND WARM CONDITIONS WILL
PREVAIL ON THANKSGIVING AS TEMPS WILL BE IN THE UPPER 60S/AROUND 70.
RIDGING WILL MOVE OVER THE AREA THANKSGIVING NIGHT AND WILL BE OFF
TO OUR EAST BY 12Z FRIDAY. IN ADDITION...THE HIGH PRESSURE AT THE
SFC WILL ALSO MOVE OFF MORE TO THE EAST AND LEAVE THE ARKLAMISS ON
THE WESTERN SIDE AND THUS RESUMING SOUTHERLY RETURN FLOW OFF THE
GULF. CONDITIONS WILL BE A LITTLE CHILLY FOR EARLY MORNING SHOPPERS
ON FRIDAY AS READINGS WILL DIP INTO THE 40S AT MOST LOCATIONS BUT
SHOULD REBOUND NICELY BACK INTO THE LOWER 70S UNDER MOSTLY SUNNY
SKIES. MEANWHILE...OUR NEXT WEATHER SYSTEM WILL BE MAKING ITS WAY
ACROSS THE DESERT SOUTHWEST AND BY 18Z FRIDAY...THE UPPER TROUGH
WILL BE ROUGHLY NEAR THE NEW MEXICO/TEXAS BORDER.

HEADING INTO THE WEEKEND...THE 12Z ECMWF CAME INTO MUCH BETTER
AGREEMENT WITH THE GFS RUNS AND THE 00Z ECMWF CONTINUES THAT
TREND...UP TO A POINT. LAST NIGHT THE ECMWF WAS CUTTING OFF THE LOW
WELL TO OUR WEST AND HAS SINCE SHIFTED TO KEEPING THE OPEN TROUGH
AND MOVING IT NEAR AND THROUGH OUR REGION. THE ECMWF IS JUST A TAD
SLOWER THAN THE GFS BUT AT THIS POINT WE ARE ONLY TALKING A MATTER
OF MAYBE 50 MILES OR SO. AHEAD OF THE UPPER TROUGH...A SFC LOW AND
COLD FRONT WILL COME THROUGH THE REGION WITH SOME SHOWERS AND
PERHAPS THUNDERSTORMS. HOWEVER...MODELS DONT SHOW MUCH IN THE WAY OF
INSTABILITY FOR THUNDERSTORMS. THIS WOULD ENTER THE DELTA AROUND 18Z
SATURDAY AND CONTINUE THROUGH THE ARKLAMISS THROUGH THE AFTERNOON
AND EVENING...EXITING BY 12Z SUNDAY. HERE IS WHERE THE MODELS START
TO DIVERGE AGAIN. THE ECMWF CONTINUES THE SYSTEM THROUGH TO THE EAST
COAST AND BRINGS BROAD RIDGING OR ZONAL FLOW TO OUR REGION. THE GFS
HOWEVER CUTS OFF THE UPPER LOW AND SPINS IT GENERALLY OVER EASTERN
MISSOURI/WESTERN TENNESSEE/WEST KENTUCKY REGION. GIVEN COLDER AIR
MOVING IN BEHIND THE FRONT AND WRAP AROUND MOISTURE ASSOCIATED WITH
THIS LOW...THE FAR NORTHERN THIRD(OR EVEN JUST NORTH OF THE HIGHWAY
82 CORRIDOR) COULD POTENTIALLY SEE A COLD LIGHT RAIN OR A MIXTURE
WITH SOME LIGHT SNOW BASED ON GFS BUFR SOUNDINGS FOR GTR AND GWO.
GIVEN THE CONTINUED DIFFERENCES IN BOTH MODEL TIMING AND
DEPICTION...WILL OPT NOT TO INCLUDE ANY WINTER WORDING AND SEE HOW
TRENDS CONTINUE TO EVOLVE. ONE THING SEEMS TO BE RATHER CERTAIN IS
THAT WE SHOULD SEE A BIT MORE SEASONAL TEMPERATURES AS WE CLOSE OUT
NOVEMBER AND HEAD INTO DECEMBER. READINGS WILL BE IN THE 50S NORTH
AND UPPER 50S/LOWER 60S SOUTH AND OVERNIGHT LOWS WILL BE IN THE 30S
WITH A FEW NIGHTS LIKELY SEEING FREEZING OR NEAR FREEZING LOWS FOR
THE BEGINNING OF THE NEXT WORK WEEK. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  50  66  42 /  90  43   0   0
MERIDIAN      81  50  69  41 /  70  65   1   0
VICKSBURG     74  48  65  39 /  93  28   0   0
HATTIESBURG   82  55  71  44 /  70  70   4   0
NATCHEZ       79  51  66  43 /  91  34   0   0
GREENVILLE    68  47  63  41 /  82  13   0   0
GREENWOOD     72  45  62  41 /  89  23   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Nov 22, 10:52 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CST TUE NOV 22 2011

MSZ029>033-037>039-043>046-048>066-072>074-231700-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1052 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST PORTIONS OF
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS
EVENING....GENERALLY ALONG AND EAST OF THE NATCHEZ TRACE. THE BEST WINDOW
FOR SEVERE STORM CHANCES WILL OCCUR FROM THE EARLY AFTERNOON THROUGH
THE EARLY EVENING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
WINDS BUT LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE.

THE LEADING EDGE OF A BAND OF THUNDERSTORMS WILL TRACK INTO THE AREA
AROUND NOON AHEAD OF A COLD FRONT THAT WILL TRACK ACROSS THE AREA
TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE BUT
STRONG WIND SHEAR AND UPPER JET SUPPORT WILL RESULT IN A POTENTIAL
FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-231700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
1052 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST AND WEST PORTION OF
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Nov 22, 9:45 AM CST, 1 hour 30 minutes before
MSZ035-036-042-221615-
HUMPHREYS MS-HOLMES MS-YAZOO MS-
945 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTH OF YAZOO CITY AT 945 AM CST...MOVING NORTHEAST
AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL YAZOO...SOUTHWESTERN HOLMES AND SOUTH CENTRAL
HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3318 9012 3296 9003 3282 9043 3299 9052
TIME...MOT...LOC 1545Z 245DEG 34KT 3294 9038

JA
Special weather statement, Nov 22, 10:08 AM CST, 1 hour 7 minutes before
LAZ026-MSZ059-060-221640-
ADAMS MS-JEFFERSON MS-CONCORDIA LA-
1008 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF VIDALIA AT 1008 AM CST...MOVING EAST AT
35 MPH TOWARD NATCHEZ.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
EAST CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3165 9158 3172 9119 3158 9115 3147 9116
      3143 9154
TIME...MOT...LOC 1608Z 259DEG 31KT 3154 9146

JA
Special weather statement, Nov 22, 10:11 AM CST, 1 hour 4 minutes before
LAZ025-MSZ053-059-221640-
JEFFERSON MS-CLAIBORNE MS-TENSAS LA-
1011 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF ALCORN AT 1011 AM CST...MOVING EAST AT
35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...
AND CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3202 9089 3179 9083 3174 9123 3192 9129
TIME...MOT...LOC 1611Z 259DEG 31KT 3183 9119

JA
Special weather statement, Nov 22, 10:22 AM CST, 53 minutes before
LAZ016-MSZ047-048-053-221650-
WARREN MS-HINDS MS-CLAIBORNE MS-MADISON LA-
1022 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CST TUE NOV 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LE TOURNEAU AT 1022 AM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTHEASTERN CLAIBORNE...WEST CENTRAL HINDS AND
SOUTHERN WARREN COUNTIES...AND SOUTHEASTERN MADISON PARISH SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3245 9066 3222 9056 3210 9098 3227 9106
TIME...MOT...LOC 1622Z 247DEG 43KT 3222 9093

MRM
Special weather statement, Nov 22, 10:47 AM CST, 28 minutes before
MSZ059>061-221715-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-
1047 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM FAYETTE TO 6 MILES WEST OF GARDEN CITY AT 1047
AM CST...MOVING EAST AT 40 MPH THROUGH JEFFERSON AND FRANKLIN
COUNTIES IN SOUTHWEST MISSISSIPPI.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN FRANKLIN...SOUTHEASTERN JEFFERSON AND EAST CENTRAL ADAMS
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3137 9122 3136 9126 3151 9115 3177 9106
      3178 9073 3161 9074 3161 9067 3151 9070
      3134 9086 3135 9098 3133 9098 3134 9102
      3132 9112
TIME...MOT...LOC 1647Z 270DEG 35KT 3171 9098 3151 9103
          3135 9117

JA
Special weather statement, Nov 22, 10:55 AM CST, 20 minutes before
MSZ048-049-053>055-221745-
SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-CLAIBORNE MS-
1055 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF UTICA TO 3 MILES NORTHWEST OF
BARLOW AT 1055 AM CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN CLAIBORNE...NORTHERN
COPIAH...HINDS...SOUTHERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3233 8982 3189 8984 3180 9075 3217 9068
TIME...MOT...LOC 1655Z 262DEG 40KT 3215 9057 3187 9062

JA

The radar

The Jackson/Brandon,MS radar (KDGX), 25 km away, was scanning. The volume nearest the first event began at 17:14 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
November 22, 11:15 AM CST
Where
Hinds County, 0.81 mi NNE of Taylorsville
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
32.241, -90.245

Roof damage occurred to a house on Wynndale Road just north of Terry. A tree fell on a house, as well as nearby power lines, on Dona Lane in south Jackson.

Thunderstorm Wind, Rankin

When
November 22, 11:30 AM CST to 11:50 AM CST
Where
Rankin County, 1.5 mi NNE of Montery to 2.64 mi NNE of Rankin
Measured
75 kt (86 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
32.200, -90.070

A swath of wind damage affected Rankin County starting with numerous downed trees just southeast of Pearl. Trees and a power pole were then blown down on Louis Wilson Road and Highway 18. Trees, large limbs, and power lines were then blown down along a path from the Cleary Community, through Whitfield to near Andrew Chapel Road on the east side of Brandon. Trees were also blown down along Bowman Circle southeast of Fannin.

Thunderstorm Wind, Leake

When
November 22, 12:05 PM CST to 12:20 PM CST
Where
Leake County, 0.9 mi NW of Sproles Siding to 1.67 mi SSW of Free Trade
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
32.610, -89.590

A swath of wind damage across Leake County began with trees being blown down along Mississippi Highway 487 north of Lena, and along Highway 13 near Good Hope. Trees were then blown down in Carthage on Red Dog Road between Highways 25 and 35. A few minutes later trees were blown down along Mississippi Highway 492 southeast of Walnut Grove near Golden Memorial Park. Trees were also downed around this time along Mississippi Highway 487 East near Standing Pine.

Thunderstorm Wind, Scott

When
November 22, 12:05 PM CST to 12:20 PM CST
Where
Scott County, 3.56 mi W of Morton to 1.17 mi WNW of Lake
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
32.353, -89.731

Multiple trees were blown down across all of Scott County.

Thunderstorm Wind, Simpson

When
November 22, 12:13 PM CST
Where
Simpson County, Magee
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.870, -89.730

A tree was blown down at Magee City Park. A power pole was snapped at 5th Avenue and Coop Extension in Magee.

Thunderstorm Wind, Neshoba

When
November 22, 12:45 PM CST
Where
Neshoba County, 2.15 mi SSW of Neshoba
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.590, -89.160

A tree was blocking County Road 311.

Thunderstorm Wind, Neshoba

When
November 22, 12:55 PM CST
Where
Neshoba County, 1.81 mi NE of House
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.650, -88.980

A tree was down on County Road 717.

Thunderstorm Wind, Neshoba

When
November 22, 12:55 PM CST
Where
Neshoba County, 1.38 mi S of Sandtown
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.780, -89.000

A tree was reported down east of Philadelphia.

Thunderstorm Wind, Lauderdale

When
November 22, 1:15 PM CST to 1:45 PM CST
Where
Lauderdale County, 2.77 mi SW of Hookston to 2.53 mi NNE of Kewanee
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
Broadcast Media
Coordinates
32.401, -88.833

A swath of wind damage occurred across Lauderdale County beginning with a few chicken houses that were damaged in Meehan by the wind. Around that same time a tree was downed along Mississippi Highway 493 just south of Mississippi Highway 16, and the high winds blew some shingles off a roof and knocked a basketball goal over in Collinsville. Between 1:30pm and 1:45pm a wall of a convenience store was collapsed at I-20 and 22nd Ave, trees and power lines were blown down on Myrtle Drive, a couple houses were damaged on Minnow Bucket Road, and trees were blown down near exit 152 near the I-20 and I-59 intersection.

Thunderstorm Wind, Kemper

When
November 22, 1:15 PM CST to 1:45 PM CST
Where
Kemper County, 0.69 mi NNW of Cleveland to 3.56 mi S of Scooba Giles Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.760, -88.833

Several trees were blown down as a swath of wind damage moved across Kemper County.

Thunderstorm Wind, Lauderdale

When
November 22, 1:17 PM CST
Where
Lauderdale County, Meehan
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.330, -88.870

This gust was estimated at the Meehan Fire Department.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350361, 350363, 350367, 350372, 350369, 351766, 351767, 351768, 351769, 351774, 351773.